Alert archive / Kentucky / River Flood Warnings in 2011

River Flood Warning 83, NWS Paducah, KY

November 28, 2011McLean County, Webster County, Kentucky

NWS Paducah, KY issued this river flood warning at Nov 28, 2011, 9:29 AM CST for McLean County, Webster County, Kentucky. It took effect at Dec 1, 2011, 12:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 28, 2011, 9:29 AM CST (15:29 UTC)
In effect from
Dec 1, 2011, 12:00 PM CST
Expired
Nov 30, 2011, 9:57 AM CST
In force
Issued by
NWS Paducah, KY
Flood severity
Minor

Counties McLean County, KY, Webster County, KY

The radar

The Evansville,IN radar (KVWX), 85 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Green River (KY) at Calhoun Lock and Dam (CALK2).

Action stage
18 ft
Minor stage
23 ft
Moderate stage
26 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03320000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Nov 28, 5:00 AM CST, 4 hours 29 minutes earlier.

Area forecast discussion, Nov 28, 5:00 AM CST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
500 AM CST MON NOV 28 2011

.UPDATE...
FOR AVIATION SECTION ONLY.

&&

.DISCUSSION...
MAIN ISSUES CONTINUE TO BE POPS AND PRECIPITATION TYPE THROUGH
TUESDAY NIGHT.

HAD SOME SNOW...VERY LARGE FLAKES...REACHING THE GROUND IN THE
VICINITY OF THE PENNYRILE PARKWAY LATE LAST EVENING AND EARLY THIS
MORNING. MODEL SOUNDINGS INDICATED OMEGA WAS MAXIMIZED NEAR THE
DENDRITIC GROWTH REGION...AND THE SOUNDING WAS TOTALLY SATURATED.
THE SOUNDING WAS NEAR ISOTHERMAL NEAR THE FREEZING LINE FROM 800MB
DOWN TO NEAR 950MB. THIS ALLOWED SNOW TO REACH THE GROUND DESPITE
TEMPERATURES INITIALLY IN THE UPPER 30S. THE TEMPERATURES ACTUALLY
DROPPED INTO THE 33 TO 35 RANGE WHERE MINOR ACCUMULATIONS OCCURRED
ON GRASSY SURFACES. ALL MODELS INDICATE THAT THE LOW-LEVELS OF THE
SOUNDING SHOULD BE WARMING IN THAT AREA...AND RECENT RADAR TRENDS NO
LONGER SHOW THE ENHANCED ECHOES ASSOCIATED WITH THE WET SNOWFALL.

THE MODELS INDICATE THAT MUCH OF THE AREA WILL NOT BE SATURATED UP
TO ICE NUCLEATION LEVELS THIS MORNING...SO A LIGHT RAIN/DRIZZLE IS
TO BE EXPECTED. RECENT KPAH REFLECTIVITY LOOP SUPPORTS THIS IDEA.
THIS LIGHT PRECIPITATION IS MEASURING...SO JACKED POPS UP TO NEAR
100 OVER MUCH OF WEST KENTUCKY THIS MORNING...WITH A SHARP GRADIENT
TO THE NORTHWEST. HAVE LIKELY OR BETTER POPS THROUGHOUT THE AREA
THIS AFTERNOON...AS THE DEEPER DEFORMATION ZONE FORCING CRANKS UP.
THE LOW-LEVELS WILL WARM UP WITH EASTERLY LOW-LEVEL FLOW TODAY AND
THIS EVENING...SO WOULD EXPECT ALL RAIN THEN.

ADJUSTED POPS LATE TONIGHT AND TUESDAY MORNING TO INDICATE A DRY
SLOT IMPACTING THE PENNYRILE REGION OF WEST KENTUCKY. ALL OF THE
MODELS WERE SUPPORTING THIS DRYING IN OUR SOUTHEAST ZONES. NOW HAVE
ONLY CHANCE POPS IN THAT AREA LATE TONIGHT AND TUESDAY MORNING.

MODEL SOUNDINGS IN THE PURCHASE AREA INDICATE COOLING LATE TONIGHT
AND TUESDAY...WITH GENERAL CHARACTERISTICS SIMILAR TO WHAT HAPPENED
EARLIER IN THE PENNYRILE. WOULD NOT BE AT ALL SURPRISED TO SEE A
CHANGE OVER TO SNOW EARLY TUESDAY MORNING ALONG THE TENNESSEE
BORDER. THE CHANGE OVER WILL BE POSSIBLE GENERALLY EAST OF THE
MISSISSIPPI RIVER TUESDAY AFTERNOON...AND ANY LINGERING
PRECIPITATION TUESDAY NIGHT SHOULD BE ALL SNOW.

FINALLY FEELING CONFIDENT ABOUT SNOW DEVELOPING...BUT SURFACE
TEMPERATURES...ARE NOT EXPECTED TO FALL BELOW FREEZING UNTIL THE
PRECIPITATION GETS OUT OF THE AREA TUESDAY NIGHT. HOWEVER...AS WAS
THE CASE EARLIER THIS MORNING...WHERE THE SNOW FALLS HARD ENOUGH IT
WILL LOCALLY TAKE TEMPERATURES DOWN TO NEAR THE FREEZING
MARK...POTENTIALLY ALLOWING FOR SOME MINOR ACCUMULATIONS ON GRASSY
SURFACES. THERE IS A LOT THAT HAS TO HAPPEN HERE FOR ANY SIGNIFICANT
ACCUMULATIONS...SO HAVE NOT INTRODUCED ANY IN THE OFFICIAL FORECAST
AT THIS TIME. AS WE FOUND OUT LAST WINTER...DEFORMATION ZONE SNOWS
CAN DEVELOP AND ACCUMULATE QUICKLY...SO THIS SHOULD BE WATCHED VERY
CLOSELY.

LITTLE CHANGE IN THE EXTENDED...A RE-INFORCING SURFACE HIGH WILL
SURGE ACROSS THE AREA THURSDAY NIGHT INTO FRIDAY...AND WARM ADVECTION
WILL QUICKLY DEVELOP ON THE BACK SIDE OF THE HIGH SATURDAY NIGHT
INTO SUNDAY. IT APPEARS THAT THE PRECIPITATION WOULD FALL AS
RAIN...BUT SURFACE TEMPERATURES COULD BE AT OR BELOW FREEZING...SO
INDICATED A WINTRY MIX SATURDAY NIGHT IN THE NORTHEAST WHERE LOW
TEMPERATURES ARE FORECAST TO BE AT OR BELOW FREEZING. ANY WINTRY
PRECIPITATION LATE NEXT WEEKEND WILL BE SHORT-LIVED...WITH CONTINUED
WARM ADVECTION EXPECTED.

&&

.AVIATION...
LIGHT RAIN WILL PERSIST THROUGH THE PERIOD AND INCREASE WITH
INTENSITY AS WE PROGRESS THROUGH THE VALID TIME OF THE TAFS.
TEETERING AROUND THE LOW END MVFR AND HIGH END IFR THROUGH MOST OF
THE DAY BUT EXPECT MAINLY IFR AFTER DARK. GUSTY NORTH WIND SHOULD
PERSIST AS WELL WITH TIGHTENING GRADIENT AS THE LOW APPROACHES.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

PUBLIC.....DRS
AVIATION...KH
Hazardous weather outlook, Nov 28, 4:25 AM CST, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
425 AM CST MON NOV 28 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-291100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
425 AM CST MON NOV 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A LARGE BAND OF RAIN MAY MIX WITH OR CHANGE OVER TO SNOW ACROSS
MUCH OF THE AREA...MAINLY EAST OF THE MISSISSIPPI RIVER...DURING
THE DAY TUESDAY. THIS CHANGE...IF IT OCCURS...WOULD HAPPEN FROM
SOUTH TO NORTH THROUGH THE REGION. ANY PRECIPITATION THAT LINGERS
OVER THE EVANSVILLE TRI STATE AND THE PENNYRILE REGION OF WEST
KENTUCKY TUESDAY NIGHT SHOULD BE IN THE FORM OF SNOW. SURFACE
TEMPERATURES ARE FORECAST TO REMAIN ABOVE FREEZING...BUT SOME
MINOR ACCUMULATIONS ON GRASSY SURFACES CANNOT BE RULED OUT...IF IT
COMES DOWN HARD ENOUGH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY WINTRY PRECIPITATION AND ACCUMULATIONS
THEY OBSERVE TUESDAY AND TUESDAY NIGHT.

DRS

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 9:32 AM CSTRiver Flood WarningPAHGallatin, Wayne, White25 days

Nearby

River Flood Warnings in Kentucky, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.